Hail, Scott
- When
- April 15, 4:40 PM CST
- Where
- Scott County, New Market
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.583, -93.350
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 15, 2:45 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 PM CDT TUE APR 15 2003 WX CHG IS ABT AS ABRUPT AS IT CAN GET AS WE GO FROM JULY TEMPS BACK TO MARCH IN A DAY OR SO. CURRENT SFC ANAL SHWS STG FNT FM NR PQN IN SW MN TO JUST S MSP TO NR EAU. SFC INSTAB GETTING QUITE IMPRESSIVE S OF FNT WITH TEMPS IN 80S AND DWPTS INTO THE 50S YEILDING CAPES OF ABT 1500 J/KG. TSTMS DVLPG VCNTY BNDRY AND WL BCM MR WDSPD THIS EVE WITH STG AND PERSISTENT 850 THETA E ADVCNT ACRS S INTO CNTL MN. FVBL WBZ FOR SOME HAIL BALLS WITH VALUES ARND 9K. LIFT CONTINUES STG THRU NITE INTO WED WITH APRCH OF UPR LOW AND 50H DIFL INTO CNTL MN. RRQ OF UPR JET IN ONTARIO ALSO AIDING IN UVV WITH STG 300 MB DIVG. LOW LVL TKNS SHUD COOL SUFFICIENTLY LT TNGHT AS COLD...DRY NELY FLOW WORKS ACRS CNTL MN FOR SLEET TO DVLP. WILL GRADUALY SPRD MIXED PCPN SE INTO MSP AREA BY WED EVE. MID LVL TEMPS DO NOT LOOK FVBL FOR HEAVY SNOW WITH 600 MB TEMPS IN B6 TO B9 RANGE AND 700 MB TEMPS BARELY BLO ZERO THRU TMRW EVE WHEN MOST OF THE PCPN EXPECTED TO FALL. WILL PUT A SLUSHY 1 TO 3 INCHES N CWA. WITH SUCH WARM TEMPS THE LAST 3 DAYS...DOUBT THAT FRZG RAIN WILL BE A MAJOR PRBLM ON GROUND SURFACES. PSBL MAY NEED A WX ADVY N AREAS...BUT WOULD NOT BE TIL VERY LATE TNGHT/WED MRNG AND EVE/MID SHIFT CAN ASSESS. WND ADVYS MAY ALSO BE NEEDED LT TNGHT/WED AS SFC PRES GRAD CONTS TO TIGHTEN. MOST OF CWA SHOULD GET A 1-2 INCH RAIN OVER NEXT 24-36 HRS WHICH WILL HELP THE FIRE WX SITU. TEMPS WILL REMAIN COOL FOR NEXT WEEK OR SO WITH MORE PCPN CHCS AGN DVLPG OVER WKND. .MSP...NONE. PAULSON
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1231 PM CDT TUE APR 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE STORMS...OVER THE SOUTHERN HALF OF MINNESOTA AND WEST CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. A COOL FRONT HAS MOVED INTO A PART OF WEST CENTRAL WISCONSIN AND SOUTHERN MINNESOTA...BUT IT WILL NOT MOVE MUCH DURING THE REST OF THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE FRONT LATE THIS AFTERNOON...AND BECOME MORE NUMEROUS THIS EVENING. LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE WITH SOME OF THESE STORMS. THE FRONT WILL MOVE FARTHER SOUTH INTO NORTHERN IOWA TONIGHT AND THE THREAT OF SEVERE THUNDERSTORMS WILL DECREASE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE QUITE WINDY ON WEDNESDAY...AS A LOW PRESSURE SYSTEM TRACKS OVER THE CENTRAL PLAINS. THIS SYSTEM WILL PRODUCE WIDESPREAD RAIN OVER SOUTHERN AND PARTS OF CENTRAL MINNESOTA...AND MIX OF SLEET AND SNOW IS POSSIBLE OVER PARTS OF CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR A SHORT TIME LATE THIS AFTERNOON AND EVENING. JPR
The Minneapolis radar (KMPX), 34 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348377, 5348378, 5348379, 5348380.